I came here to see if anyone can tell me if its normal to experience agoraphobia fear of leaving the house for fear id have a massive panic attack and fear of public places during benzo tapering. Like I am not even finished my taper off the Valium. I currently am down to 0.5mg of Valium in the morning and 2mg of Valium in the evening and the last few days have been difficult to get out. I was out with a few friends whilst they were drinking. I wasn't obviously, about an hour in I got very weak and could feel the senses of an attack and then today I could not leave the house is this normal during tapering. Anyone?
That sounds like an extreme reaction; my experience suggests that you can go from 5mg per day to zero without much inconvenience if any. When taken as required, you can just quit.
PS. I don't understand tapering from low doses of Valium; you can abruptly quit without any hardship or suffering.
Your fears can be very real for you. You were taking the Valium for anxiety and panic attacks. Tapering can make you feel like you could have a panic attack and or rebound anxiety or agoraphobia. It is not easy to come off of benzos if you have been taking them for a while.
You may want to seek therapy/counseling that may help you with your anxiety as you taper the valium. You also may want to talk to your doctor about how you are feeling.
Hope it all works out.
- Valium Information for Consumers
- Valium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Valium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Benzodiazepine Withdrawal - hi - my fiancee was messing around with various dosages of benzo for two
Updated 8 Oct 2018 • 9 answers
Updated 5 May 2018 • 2 answers
Updated 2 Nov 2015 • 2 answers
Updated 16 Oct 2017 • 3 answers
Updated 29 Aug 2018 • 1 answer